Discussions that mention levemir

Diabetes board


:confused: [COLOR="Red"]Hello out there - anyone experience anxiety problems while taking Lantus or even after? Both my sister and I had a severe reaction to Lantus, fast pulse, trouble breathing, tightness in upper body, and even a slight rash on my face. I ended up in hospital for 2 days and when released, the doctor told me to continue taking the Lantus since, according to her, there was no way it could be the insulin that caused the reaction. I followed doctors orders and ended up in hospital again. This time I read the pamphlet that came with the Lantus and on the back, it listed [COLOR="Red"]"severe reactions" which described my problems exactly. I don't know whey the doctors I spoke with said it couldn't be the insulin, when my reaction was a known and listed one :mad:! It has been 2 weeks since I stopped the Lantus and I am still having problems with feelings of anxiety and trouble breathing, usually towards evening at time when I used to inject the Lantus. I've spoken to 4 pharmacists and I'm told that it could be that the Lantus is still being released in small amounts into my blood stream and that is why I'm feeling the way I do. My sister had to be put on Xanax for a while, and now she is better and using Levemir instead. My doctor has put me on Levemir also, but I'm waiting for these feelings of anxiety to stop before I start another long acting insulin. I've used the regular insulin and had no bad reaction, so I know it isn't all insulin that I have a problem with.
Also, I read a warning about taking allergy medication with Lantus. I take Benedryl regularly and wondered if that has anything to do with the problem. Please share your story if you have experienced anything similar! Thanks!!!:angel: